Alert archive / Pennsylvania / Flash Flood Warnings in 2004

Flash Flood Warning 42, NWS Binghamton, NY

August 12, 2004Pike County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Aug 12, 2004, 5:53 PM EDT for Pike County, Pennsylvania. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2004, 5:53 PM EDT (21:53 UTC)
Expired
Aug 12, 2004, 10:00 PM EDT
In force
4 hr
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Pike County, PA

The radar

The Binghamton radar (KBGM), 129 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 7:30 PM EDTFLASH FLOODShohola, PANUMEROUS ROAD WASHOUTS FROM FLASH FLOODING. ALSO REPORTED IN LORDS VALLEY AND PECKS POND.
Aug 12, 7:30 PM EDTFLASH FLOODShohola, PANUMEROUS ROAD WASHOUTS FROM FLASH FLOODING. ALSO REPORTED IN LORDS VALLEY AND PECKS POND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 87 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2004-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2004-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 122257
FFWBGM
PAC103-130200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
553 PM EDT THU AUG 12 2004

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PIKE COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 1000 PM EDT.

* AT 550 PM EDT...VERY HEAVY RAIN WAS REPORTED IN EASTERN PIKE       
  COUNTY. DOPPLER RADAR CONTINUED TO SHOW A BAND OF SHOWERS AND      
  THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS EASTERN PIKE COUNTY FROM 
  SHOHOLA TOWNSHIP SOUTHEST TO PORTER AND BLOOMING GROVE TOWNSHIPS.  
  MORE SHOWERS AND THUNDERSTORMS ARE MOVING NORTH AND NORTHEAST      
  TOWARD THIS AREA FROM THE LEHIGH VALLEY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  SHOHOLA...GREELEY...BLOOMING GROVE AND PORTER TOWNSHIP.

ADDITIONAL RAINFALL AMOUNTS OF ANOTHER INCH OR TWO ARE POSSIBLE IN 
THE WARNED AREA. RAPID FLOODING OF SMALL STREAMS...CREEKS AND POOR 
DRAINAGE AREAS CAN BE EXPECTED IN THE ABOVE MENTIONED AREAS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR
HIGHER GROUND.

LAT...LON 4144 7481 4113 7499 4118 7514 4149 7499

$$
NICOSIA
1 follow-up statement
000 
WGUS71 KBGM 130021
FFSBGM
PAC103-130200-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
819 PM EDT THU AUG 12 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM EDT FOR PIKE
COUNTY...

AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF EXCESSIVE RAINFALL OVER THE FOLLOWING
LOCATIONS...GREELEY...LACKAWAXEN...LORDS VALLEY...PECKS POND...
ROWLAND...SHOHOLA...TWIN LAKES AND WESTCOLANG PARK.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE 
ABOVE-MENTIONED AREAS UNTIL BETWEEN 9 PM AND 10 PM. RAPID FLOODING 
LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE TO 
THE ABOVE MENTIONED LOCATIONS. THERE WERE ALSO REPORTS OF SEVERAL 
ROAD WASHOUTS IN THESE AREAS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT

$$
NICOSIA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:00 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Aug 12, 3:00 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT THU AUG 12 2004

.SHORT TERM (TONIGHT - SATURDAY)...

FRONTAL BOUNDARY CONTINUES TO STRETCH NE TO SW ACROSS THE FORECAST
AREA FROM NEAR UCA-BGM-AVP. A BAND OF LIGHT TO MODERATE RAIN HAS
PERSISTED THROUGH MUCH OF THE DAY ON THE COLD SIDE OF THE FRONT OVER
THE FINGER LAKE COUNTIES. MEANWHILE SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ALONG AND EAST OF THE BOUNDARY. SOME OF THESE STORMS HAVE
ALREADY PRODUCED 2 TO 3 INCH RAINFALL AMOUNTS... AND A FEW OF THE
STORMS HAVE EVEN BEEN ROTATING. ON STORM HAS PRODUCED SOME WIND
DAMAGE OVER SULLIVAN COUNTY.

MAIN THREAT WITH THE CONVECTION OVER THE EASTERN AND CENTRAL
COUNTIES THROUGH THIS EVENING WILL CONTINUE TO BE HEAVY RAIN AS THE
ATMOSPHERE BECOMES INCREASINGLY TROPICAL. LARGE AREA OF HEAVY RAIN
OVER VA AND THE CAROLINAS WILL TRACK NORTHEAST TOWARD THE AREA
TONIGHT... BRINING A HEAVY RAIN THREAT TO MOST OF THE CWA EAST OF
THE FINGER LAKES. THE MODELS DEVELOP A PRETTY IMPRESSIVE LOW-LEVEL
CIRCULATION ASSOCIATED WITH THE INTENSIFYING LOW-LEVEL FRONT LATER
TONIGHT. THE REMAINS OF BONNIE WILL EVENTUALLY TRACK NORTHEAST ALONG
THE STALLED FRONT ON FRIDAY BRINGING MORE HEAVY RAIN. PWATS IN THE
INCREASINGLY TROPICAL AIRMASS WILL RANGE FROM 1.5 TO 2.0 INCHES LATE
TONIGHT AND FRIDAY. GFS QPFS INDICATE 1 TO 2 INCHES OF PRECIPIATION
FOR THE EASTERN PART OF THE CWA... AND MAY BE UNDERDONE DUE TO
TROPICAL NATURE OF THIS SYSTEM.  BASED ON THIS HAVE ISSUED A FLOOD
WATCH FOR THE EASTERN 2/3 OF THE CWA. EXPECTING A WIDESPREAD 1 TO 3
INCH RAIN EVENT FOR THE EASTERN 2/3 OF THE CWA... WITH LOCALIZED 4
OR 5 INCH AMOUNTS. RAIN SHOULD END FROM SOUTHWEST TO NORTHEAST
FRIDAY AFTERNOON INTO FRIDAY EVENING.

SATURDAY WILL BE THE CALM IN THE STORM AS REMAINS OF BONNIE MOVE OFF
TO THE NORTHEAST. ALL EYES THEN TURN TO CHARLEY... WHICH HAS
CURRENTLY INTENSIFIED INTO A CAT 2 HURRICANE SOUTH OF CUBA.

.LONG TERM (SAT NITE-THURS)...
LITTLE TIME FOR DETAILED EXTENDED DISCN WITH ONGOING STRONG TO SVR
CONVECTION IN AREA ATTM. HRCN MDLS AND GFS BRING CIRCULATION OF
CHARLEY UP ACROSS NE PA AND SE NY SAT NITE AND SUNDAY MORNING. LOTS
OF UNCERTAINTY AT THIS TIME RANGE...BUT STILL HAVE ENOUGH
CONSISTENCY IN MODEL RUNS AND TPC FCSTS TO GO WITH POPS AT LEAST A
LITTLE BETTER THAN FLIP OF A COIN OVER WRN CATS/POCS AND NE PA LATER
SAT NITE AND SUN AM WITH CHC POPS FURTHER WEST AND NORTH. FLOW ALOFT
REMAINS IN A MEAN TROF THRU THE PERIOD BUT HIGH PRES WORKING IN
UNDERNEATH SHOULD GIVE A FEW DAYS TO DRY OUT ON MON-TUES...THEN
MOIST RETURN FLOW ON BACKSIDE OF HIGH AND APCH FRONT WILL GRDLY
BRING IN HIGHER CHCS FOR SHRA/TSRA ON TUES NITE-THURS. GENLY
ACCEPTED MEX GUIDANCE TEMPS.

&&

.AVIATION...
FRONTAL BOUNDARY STALLED OVER CENTRAL PART OF FCST AREA THRU TONIGHT
WITH TROPICAL MOISTURE PLUME SURGING OVER AREA TONIGHT. THRU
00Z...ELM/ITH/SYR WILL BE IN LIGHT RAIN WITH VFR CIGS AND OCNL MVFR
VSBY. AVP IN WARM SECTOR SOUTHEAST OF FRONT AND THREATENED BY +TSRA.
NEXT SLUG OF RAIN MOVES NORTH 00Z-06Z WITH CIGS LOWERING TO
MVFR...THEN TO IFR BY 12Z WITH MDT TO HVY RAIN.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH TONIGHT AND FRIDAY EASTERN 2/3 CWA.
PA...FLOOD WATCH TONIGHT AND FRIDAY ALL OF NE PA.

&&

MSE/BREWSTER
Hazardous weather outlook, Aug 12, 3:04 AM EDT, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
304 AM EDT THU AUG 12 2004

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-120903-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
304 AM EDT THU AUG 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...SCATTERED THUNDERSTORMS ARE POSSIBLE...HOWEVER
THEY ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...
HEAVY RAIN AND THUNDERSTORMS ARE POSSIBLE FRIDAY AS THE REMAINS OF
TROPICAL STORM BONNIE MOVE THROUGH THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Special weather statement, Aug 12, 12:56 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1256 PM EDT THU AUG 12 2004

NYZ062-PAZ040-072-121800-
SULLIVAN NY-WAYNE PA-
1256 PM EDT THU AUG 12 2004

...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA...

AT 1254 PM EDT...A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL...
WERE OVER SOUTH CANAAN...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORMS  WILL BE NEAR...WAYMART AT 105 PM...HONESDALE AT
110 PM...BETHANY AT 115 PM...BEACH LAKE AT 120 PM...CALKINS AT 125
PM...RILEYVILLE AT 130 PM.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO ONE INCH ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT
FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.

WIND GUSTS TO 35 MPH ARE ALSO POSSIBLE WITH THESE STORMS.

GILT
Special weather statement, Aug 12, 2:17 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
217 PM EDT THU AUG 12 2004

NYZ057-062-121915-
DELAWARE NY-SULLIVAN NY-
217 PM EDT THU AUG 12 2004

...THUNDERSTORM WITH HEAVY RAIN AND POSSIBLE STONG WINDS MOVING INTO
THE AREA...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAINFALL ABOUT 5 MILES SOUTHWEST OF
LEWBEACH...MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...LEWBEACH AT 230
PM...DUNRAVEN AT 255 PM...MARGARETVILLE AT 305 PM...ARKVILLE AND NEW
KINGSTON AT 310 PM...FLEISCHMANNS AND HALCOTTSVILLE AT 315 PM...

THIS THUNDERSTORM WILL PRODUCE TORRENTIAL RAINFALL IN A SHORT AMOUNT
OF TIME...WIND GUSTS AROUND 35 MPH AND SMALL HAIL THE STORM HAS THE
POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING
WINDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

JAB
Local storm report, Aug 12, 2:36 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
236 PM EDT THU AUG 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND DMG     LIVINGSTON MANOR        41.90N 74.83W
08/12/2004                   SULLIVAN           NY   COUNTY OFFICIAL

            TREES AND WIRES DOWN.

&&

NICOSIA
Special weather statement, Aug 12, 2:41 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
241 PM EDT THU AUG 12 2004

NYZ057-062-PAZ048-121945-
DELAWARE NY-PIKE PA-SULLIVAN NY-
241 PM EDT THU AUG 12 2004

...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING ACROOSS THE
WESTERN CATSKILLS AND POCONOES...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS...ALONG A LINE
EXTENDING FROM DELHI TO LIBERTY TO MONTICELLO TO MOUNT POCONO....
MOVING EAST AT 10 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
PARKSVILLE AND BEAVER BROOK AT 250 PM.
GREELEY AND HALCOTTSVILLE AT 255 PM.
WHITE LAKE AND SWAN LAKE AT 300 PM.
LIBERTY AND ELDRED AT 305 PM.
ROXBURY AND WILLOWEMOC AT 310 PM.

ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO
BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS LINE OF STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

NICOSIA
Special weather statement, Aug 12, 3:33 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
333 PM EDT THU AUG 12 2004

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-130132-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
INCLUDING THE CITIES OF...ATHENS...AUBURN...BALDWINSVILLE...
BINGHAMTON...BOONVILLE...CAMDEN...CANTON...CARBONDALE...CHEMUNG...
COOPERSTOWN...CORNING...CORTLAND...DELHI...DEPOSIT...DUNDEE...
ELMIRA...ENDICOTT...HAMILTON...HAZLETON...HONESDALE...HORNELL...
ITHACA...JOHNSON CITY...LIBERTY...MARATHON...MONTICELLO...
MONTOUR FALLS...MONTROSE...NEW HARTFORD...NORWICH...ODESSA...
ONEIDA...ONEONTA...OWEGO...PENN YAN...PITTSTON...ROME...SAYRE...
SCRANTON...SENECA FALLS...SYRACUSE...TOWANDA...TROY...TUNKHANNOCK...
UTICA...WALTON...WATERLOO...WATKINS GLEN...WAVERLY...WEST ELMIRA...
WILKES-BARRE AND WYALUSING
333 PM EDT THU AUG 12 2004

...HURRICANE CHARLEY WILL BRING ANOTHER THREAT OF FLOODING TO CENTRAL
NEW YORK AND NORTHEAST PENNSYLVANIA LATER THIS WEEKEND...

THE HEAVY RAINS ASSOCIATED WITH THE REMAINS OF TROPICAL STORM BONNIE
WILL END BY LATE FRIDAY. HOWEVER... AFTER A SHORT RESPITE...
HURRICANE CHARLEY WILL THREATEN THE EASTERN UNITED STATES WITH MORE
HEAVY RAIN LATE SATURDAY AND SUNDAY.

HURRICANE CHARLEY IS EXPECTED TO TRACK NORTH FROM WESTERN CUBA TOWARD
THE SOUTHEAST UNITED STATES ON FRIDAY... THEN MOVE NORTHEAST ALONG
THE EAST COAST OF THE UNITED STATES SATURDAY AND SUNDAY. SINCE ANY
EFFECTS FROM CHARLEY ARE STILL OVER 48 HOURS AWAY... THE SEVERITY OF
THE EFFECTS IN THIS AREA ARE STILL UNCERTAIN.  IF CHARLEY TRACKS TOO
FAR TO THE EAST... THE HEAVY RAIN WOULD MISS CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA. HOWEVER... THE POTENTIAL STILL EXISTS FOR A
PERIOD OF VERY HEAVY RAIN... IF CHARLEY WERE TO TRACK DIRECTLY
TOWARDS OUR AREA.  THE COMBINATION OF THE RAIN ASSOCIATED WITH
CHARLEY... AND SATURATED GROUNDS CAUSED BY TROPICAL STORM BONNIE...
COULD RESULT IN FLOODING LATE SATURDAY THROUGH SUNDAY.

IF YOU LIVE IN A LOCATION THAT IS PRONE TO FLOODING...PAY SPECIAL
ATTENTION TO THE LATEST WEATHER FORECASTS AND STATEMENTS.  THE
NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
POTENTIAL FOR FLOODING WITH HURRICANE CHARLEY.  STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER
DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR
VISIT OUR INTERNET WEB SITE AT WEATHER.GOV.

MSE

Nearby

Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.